Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 24, 2018, 10:48 AM CST for Polk County, Scott County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 10:48 AM CST (16:48 UTC)
- Expired
- Feb 24, 2018, 11:15 AM CST
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 4.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted.
839
WFUS54 KLZK 241648
TORLZK
ARC113-127-241715-
/O.NEW.KLZK.TO.W.0003.180224T1648Z-180224T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1048 AM CST SAT FEB 24 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Southwestern Scott County in western Arkansas...
Northern Polk County in western Arkansas...
* Until 1115 AM CST
* At 1047 AM CST, a severe thunderstorm capable of producing a
tornado was located over Mountain Fork, or 11 miles west of Mena,
moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Mena... Waldron...
Queen Wilhelmina State Park... Mountain Fork...
Polk County Fairgrounds... Acorn...
Rocky... Camp Pioneer...
Y City... Rich Mountain...
Needmore... Potter...
Boles... Eagleton...
Shady Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3469 9446 3491 9407 3469 9387 3469 9388
3467 9388 3466 9391 3467 9393 3466 9393
3449 9444 3452 9446
TIME...MOT...LOC 1647Z 233DEG 43KT 3461 9443
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Brown2 follow-up statements
111
WWUS54 KLZK 241700
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1100 AM CST SAT FEB 24 2018
ARC113-127-241715-
/O.CON.KLZK.TO.W.0003.000000T0000Z-180224T1715Z/
Scott AR-Polk AR-
1100 AM CST SAT FEB 24 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CST FOR
SOUTHWESTERN SCOTT AND NORTHEASTERN POLK COUNTIES...
At 1059 AM CST, a severe thunderstorm capable of producing a tornado
was located near Queen Wilhelmina State Park, or 8 miles north of
Mena, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Waldron... Acorn...
Y City... Rich Mountain...
Needmore... Boles...
Eagleton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3475 9435 3491 9407 3469 9387 3469 9388
3467 9388 3466 9391 3467 9393 3466 9393
3464 9431 3467 9434
TIME...MOT...LOC 1659Z 233DEG 43KT 3470 9428
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Brown590
WWUS54 KLZK 241712
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1112 AM CST SAT FEB 24 2018
ARC113-127-241722-
/O.EXP.KLZK.TO.W.0003.000000T0000Z-180224T1715Z/
Scott AR-Polk AR-
1112 AM CST SAT FEB 24 2018
...THE TORNADO WARNING FOR SOUTHWESTERN SCOTT AND NORTHEASTERN POLK
COUNTIES WILL EXPIRE AT 1115 AM CST...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire. However small hail is still possible with this
thunderstorm.
A tornado watch remains in effect until 600 PM CST for western
Arkansas.
LAT...LON 3475 9435 3491 9407 3469 9387 3469 9388
3467 9388 3466 9391 3467 9393 3466 9393
3464 9431 3467 9434
TIME...MOT...LOC 1712Z 233DEG 43KT 3478 9415
$$
BrownWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 24, 6:10 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Feb 24, 6:10 AM CST, 4 hours 38 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Little Rock AR 610 AM CST Sat Feb 24 2018 .AVIATION... Areas of low clouds/some fog will be noted this morning across much of Arkansas, with widespread MVFR/IFR conditions. As the day progresses, fog will dissipate and south/southwest winds will increase. Showers/thunderstorms will also become numerous, with strong/damaging wind gusts possible over the southeast half of the state this afternoon/early evening. Precipitation will wind down tonight from the west, and clouds will dissipate. VFR conditions will return to most areas. Showers may linger overnight in the southeast. Winds will be south/southwest at 10 to 20 mph today, with some gusts over 30 mph. Winds will shift to the west/northwest late this afternoon and tonight. Gusty conditions will continue this evening, with winds gradually decreasing overnight. (46) && .SHORT TERM...Today Through Sunday Night The focus lately has been on heavy/excessive rain and flooding across Arkansas. This is still a concern in the near term, but so is severe weather. A potent storm system will track from the Texas panhandle this morning into eastern Missouri by this evening. The system will drag a cold front into the region, with widespread showers/thunderstorms ahead of the front. As the system tracks through the southern Plains, a warm front over southern sections of the state will slowly lift to the north. There is plenty of low clouds/fog/drizzle north of the front early this morning, and this will continue for a few hours. This boundary will make it into northern sections of the state by this afternoon. The heaviest rain will be along/north of the front, with severe storms farther south. For now, have locally more than two inches of rain in the forecast from Mena to Morrilton and Batesville. Just north and south of this band, have one to two inch amounts, with half inch to inch totals in the southeast. Severe storms will mainly affect the southeast half of Arkansas this afternoon. Most unstable CAPE values are in the 1500 to 2000 J/kg range, with 0-1km helicity values over 300 m2/s2. There will likely be a line of storms, and it will move quickly. Would be worried about discreet cells/supercells ahead of the line, and rotation in cells along the line. In brief, the main concerns are strong/damaging winds and isolated tornadoes. Precipitation will mostly come to an end and the sky will clear tonight as the front slides to the east. There will be lingering chances of showers in the southeast, and this will continue into Sunday. The period will finish with dry conditions Sunday night. As far as temperatures, readings will climb well above average today. Readings will be closer to seasonal by Sunday/Sunday night, but still above average. && .LONG TERM...Monday Through Friday High pressure will be in place at the surface across the region at the start of the long term portion of the forecast and will continue to remain nearby through Tuesday as it begins to shift east. Zonal flow aloft will begin to transition more out of the southwest by Tuesday as a trough is set to dive south of the four corners region and approach Arkansas from the west. Moisture will begin to return to the state and temperatures will warm as well. A warm front moving north over the state will signal the major change at the surface on Wednesday, before a developing low pressure system and trailing cold front look to move nearby and through the area Thursday. Rain and thunderstorms are likely ahead of this front, with severe weather a possibility. Behind this front, cooler but near normal temperatures will appear in the forecast along with drier conditions for the time being. There is still some uncertainty with regards to location and timing of the primary shortwave aloft and surface features as well. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 69 41 60 38 / 100 80 0 10 Camden AR 76 46 64 42 / 90 80 20 10 Harrison AR 64 35 60 36 / 100 30 0 0 Hot Springs AR 71 43 61 40 / 100 50 10 10 Little Rock AR 73 44 61 40 / 100 80 10 10 Monticello AR 78 50 62 43 / 70 90 20 20 Mount Ida AR 71 39 62 39 / 100 30 10 10 Mountain Home AR 65 36 61 36 / 100 40 0 0 Newport AR 71 43 59 39 / 100 80 0 10 Pine Bluff AR 76 46 60 42 / 80 90 10 10 Russellville AR 69 37 61 38 / 100 30 0 0 Searcy AR 72 43 60 39 / 100 80 10 10 Stuttgart AR 74 45 60 42 / 80 90 10 10 && .LZK Watches/Warnings/Advisories... Flood Watch through this evening FOR Arkansas-Baxter-Boone- Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha- Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard- Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion-Monroe- Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski- Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. && Short Term...46 / Long Term...67
Hazardous weather outlook, Feb 24, 6:00 AM CST, 4 hours 48 minutes before
Hazardous Weather Outlook...Updated National Weather Service Little Rock AR 600 AM CST Sat Feb 24 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 600 AM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Areas of low clouds and fog will be noted across much of Arkansas this morning. As the day progresses, fog will dissipate, and showers and thunderstorms will become widespread. Rain will be heavy at times, especially in northern and central sections of the state. Rainfall totals from one to two inches will be common, with locally higher amounts. In the southeast, half inch to inch amounts are in the forecast. Given recent heavy to excessive rain, any additional precipitation will aggravate high water issues that already exist across much of the area. Across the southeast half of Arkansas, there is a potential of severe weather this afternoon and early this evening. A fast moving line of storms is expected, with strong to damaging winds possible. Some storms may show signs of rotation, and this could lead to isolated tornadoes. Gusty south to southwest winds are expected in the southern and eastern counties through this evening. Wind speeds will average 15 to 25 mph, and gusts could exceed 30 mph in places. Caution is advised on areas lakes. Most precipitation will end tonight, with drier air building into the region. Showers may linger in the southeast overnight. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Additional heavy rainfall will be possible by the middle of next week as showers and thunderstorms return to the forecast. Severe weather may also become a concern as well. However, details regarding the heavy rainfall and severe weather threat remain uncertain this far out. Even so...river flooding will likely be continuing from the current heavy rain event. .Spotter Information Statement... Spotter activation will be needed today in anticipation of severe weather expected across the area this afternoon through the evening hours. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46/67
In the hours before
Special weather statement, Feb 24, 10:44 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1044 AM CST SAT FEB 24 2018
ARZ037-040-241730-
Polk AR-Scott AR-
1044 AM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTT AND NORTHERN POLK
COUNTIES UNTIL 1130 AM CST...
At 1044 AM CST, Doppler radar was tracking a strong thunderstorm near
Mountain Fork, or 15 miles west of Mena, moving northeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mena... Waldron...
Beauchamp... Mountain Fork...
Polk County Fairgrounds... Mena Intermountain Airport...
Queen Wilhelmina State Park... Acorn...
Black Fork... Winfield...
Ink... Potter...
Boles... Dallas...
Shady Grove... Rocky...
Black Fork Mountain Wilderness... Hon...
Camp Pioneer... Y City...
LAT...LON 3480 9445 3503 9405 3502 9398 3467 9388
3467 9393 3460 9393 3448 9446
TIME...MOT...LOC 1644Z 233DEG 43KT 3459 9450
BrownThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:06 AM CST | Dense Fog Advisory | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Independence and 6 more | 3 hr |
| Feb 24, 10:27 AM CST | Areal Flood Warning | LZK | Faulkner | 24 hr |
| Feb 24, 10:44 AM CST | Special Weather Statement | LZK | Scott | 46 min |
| Feb 24, 12:38 PM CST | Severe Thunderstorm Warning | LZK | Logan, Polk, Scott | 52 min |
| Feb 24, 12:56 PM CST | Severe Thunderstorm Warning | LZK | Polk | 34 min |
| Feb 24, 1:00 PM CST | Special Weather Statement | LZK | Johnson | 45 min |
| Feb 24, 1:13 PM CST | Tornado Warning | LZK | Logan, Yell | 8 min |
| Feb 24, 1:24 PM CST | Severe Thunderstorm Warning | LZK | Logan, Pope, Scott, Yell | 51 min |
| Feb 24, 1:32 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk, Scott, Yell | 43 min |
| Feb 24, 1:40 PM CST | Special Weather Statement | LZK | Pope, Searcy | 50 min |
| Feb 24, 2:06 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Perry, Pike and 2 more | 39 min |
| Feb 24, 2:10 PM CST | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Van Buren, Yell | 50 min |
| Feb 24, 2:16 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Searcy, Stone | 44 min |
| Feb 24, 2:37 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 38 min |
| Feb 24, 2:42 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Faulkner, Garland, Grant, Hot Spring and 6 more | 48 min |
| Feb 24, 2:56 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Independence, Izard, Sharp, Stone and 1 more | 49 min |
| Feb 24, 2:58 PM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Van Buren | 47 min |
| Feb 24, 3:04 PM CST | Flash Flood Warning | LZK | Faulkner, Garland, Grant, Hot Spring, Jefferson, Lonoke and 5 more | 5 hr |
| Feb 24, 3:10 PM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Perry, Pope, Saline and 5 more | 5 hr |
| Feb 24, 3:22 PM CST | Tornado Warning | LZK | Cleburne, Independence, Izard, Stone, Van Buren | 23 min |
| Feb 24, 3:25 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Garland, Grant, Lonoke, Perry, Pulaski and 2 more | 50 min |
| Feb 24, 3:26 PM CST | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Garland, Grant, Hot Spring and 1 more | 5 hr |
| Feb 24, 3:33 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring | 42 min |
| Feb 24, 3:37 PM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Independence, Izard, Jackson and 5 more | 4 hr |
| Feb 24, 3:42 PM CST | Flash Flood Warning | LZK | Independence, Jackson, Monroe, Prairie, White, Woodruff | 5 hr |
| Feb 24, 3:43 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, White | 47 min |
| Feb 24, 4:01 PM CST | Flash Flood Warning | LZK | Calhoun, Dallas, Ouachita | 6 hr |
| Feb 24, 4:07 PM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Drew and 6 more | 6 hr |
| Feb 24, 4:14 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 46 min |
| Feb 24, 4:14 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Sharp, Stone, White and 1 more | 46 min |
| Feb 24, 4:44 PM CST | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln, Monroe | 6 hr |
| Feb 24, 4:54 PM CST | Special Weather Statement | LZK | Woodruff | 36 min |
| Feb 24, 4:59 PM CST | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 31 min |
| Feb 24, 5:02 PM CST | Special Weather Statement | LZK | Jackson | 13 min |
| Feb 24, 5:06 PM CST | Special Weather Statement | LZK | Arkansas, Jefferson, Monroe | 39 min |
| Feb 24, 5:42 PM CST | Special Weather Statement | LZK | Arkansas, Monroe | 48 min |
| Feb 24, 5:52 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 38 min |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.